Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


liver enzymes..
Oct 18, 2009

good day to you dr. Mc Govern!heres my case...last yr my sgpt went up to over 5oo but it went down again below 50 when i stopped all my meds including fenofibrate,my meds for tryglicerides.and last month again it went up to 114 and after i stopped my trygliceride meds...this time is simvastatin,it went down to 60 again.but my tryglicerides is now on 414 which is almost 3 times the borderline.can you pls advise me on my case?i appreciate it very much.thank you in advance...

Response from Dr. McGovern

I appears that you may have repeated cases of drug related hepatotoxicity.

However, in these situations, I still check for any background hepatitis B or C to be certain that you do not have underlying liver problems that are contributing to these flares of liver tests whenever you take medications.I have seen this issue several times in relationship to persons having flares of ALT on TB medications which improve when their viral hepatitis is addressed.

Statins are generally considered safe but you certainly had a change of ALT on that as well although not nearly as severe as your first exposure to fenofibrate.

The other thing I wonder is if you are overweight which can contribute to fatty liver disease.

If so, maybe your baseline liver function tests are not normal either. Weight loss may help that as well.

I would consider a liver biopsy and ultrasound to get more information on your overall liver health and a visit to a hepatologist for advice about whether this is pure drug-induced liver disease or maybe a combination of two processes.



Previous
hepatitis c
Next
PLS HELP ME

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement